Home Discussion Forum I have been on Xanax for 16 yrs,Im trying to cut back,but...

I have been on Xanax for 16 yrs,Im trying to cut back,but Im having all kinds of weird symtoms,I feel sick eve

Its taking over my life,like one day I think Im having a heart attack,stroke.last week i went in for another cat scan on my head,and they did a ECG on my heart,Dr. said it was all fine,now I feel like I have the flu,and there are some cases of people in my area with West Nile.Im about ready to lose my boyfriend who I live with,because its getting where I cant function,and Drs cant really find anything wrong with me,other tahn the cyst on my pineal gland,Im at the end of my rope,any suggestions..how can I control this/

7 COMMENTS

  1. I am also on Xanax following the death of my father last year and a long overdue diagnosis of Generalized Anxiety Disorder. According to my Dr the best way to come off Xanax is very, very slowly. If you’re taking 4 mg a day, then cut back to 3.5 for 2-3 months and when you are stabilized and have stopped having the flu-like symptoms that accompany withdrawal from Xanax then lower the dosage again just as slowly until you can work your way completely off. If, however, you have an anxiety disorder there is much older drug called Buspar that takes about 8 weeks to build up in your system but does the same thing as Xanax. BIG PLUS to Buspar is that it is not addictive like the Xanax is and you can drink alcohol without possibly killing yourself (unlike Xanax).
    If you talk to your Dr. and they are willing to start you on the Buspar they may up your dose of Xanax in order to keep you stable while the Buspar is building up in your system.

  2. I have been on Xanax since it was released in 1981 for Panic attacks, I have tried other meds but Xanax works the best, if you were prescribed because of Panic disorder iot will come back , it never goes away, every time I tried to stop I experienced the same symptoms you are describing, I wish I could help you more but it is what it is

  3. its probly wthdrawals from taking drug so long it takes time for body to adjust good luck watch out for doctors they just want your money

  4. I’m surprised your physicians are not more aware than this. If you’ve been taking Xanax for anxiety or panic symptoms, it is commonly known that often individuals will have a rebound effect of their anxiety/panic symptoms. That is, their symptoms come back more severe than before. This is normal response to discontinuing any anxiolytic for panic. You need to see a psychologist who specializes in anxiety disorders (not a psychiatrist because he/she will try to keep you on med’s), and who is willing to consult with your doctor. You will also likely need to engage in a form of therapy call Cognitive Behavioral Therapy (or CBT). For anxiety disorders, CBT is the optimal treatment, more so than medications. In fact, medication + CBT is often less effective than CBT alone, especially for Panic Disorder. If you don’t believe me look at the research done by either Barlow, Clarke or Cerny. You’ll see that a form of CBT call systematic exposure and breathing retraining should be considered the 1st line of treatment. To find a well trained psychologist can be trick, you’ll want to find somebody with a Ph.D. or Psy.D. and who graduated from an APA accredited university. Start with the website I’ve attached below.

  5. I too am nearing the end of a rope- all sorts of meds that dont work- AllI can suggest is make plans before tyou reach the end, Where woudl you go, what would you say.—– its a tough word, we are really out there alone-
    im with you

  6. Withdrawal from Xanax can cause agitation. I was up to 3 mg a day, and some valium. I then went to 1.5MG a day, everyday, then to only weekdays, to once a week, to every two weeks. You sound like you may also have a hypochondria problem, west nile is a big media scare, they love to harp on new issued like that. Don’t worry about west nile, just use repellent when you have to. Heart worry is probably a panic attack. If you have a heart attack? So what? Are you healthy otherwise? If so, you would probably survive, same with a stroke, but I believe a stroke is even rarer, especially by age. Whatever happens happens, you will deal with it when it does. Research relaxation techniques, deep abdominal breathing, meditation autogenics.

  7. I hope you are not cutting back on your own. When stopping a drug like Xanax you really need to follow instructions from a doctor. If you stop cold turkey you are likely to go on an emotional roller coaster. Stopping most of these types of meds usually consists of a weening process. Including the strength of the prescription itself and how many doses you take. Trying to do it on your own is a bad idea. I did that with Prozac when I left my job and lost my insurance. I was a feckin’ train wreck for awhile. Get help sweetie. Good luck to you.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Related